Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 16, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Sep 21, 2018, 8:40 AM CDT for Cotton County, Oklahoma. It took effect at Sep 21, 2018, 10:00 PM CDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 8:40 AM CDT (13:40 UTC)
- In effect from
- Sep 21, 2018, 10:00 PM CDT
- Expired
- Sep 24, 2018, 2:38 AM CDT
- In force
- 53 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 56 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 19.32 ft at Sep 21, 2018, 9:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Sep 21, 6:08 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 21, 6:08 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 AM CDT Fri Sep 21 2018
.DISCUSSION...
&&
.AVIATION...
For the 12z TAFs:
Periods of rain, occasionally heavy with visibility reductions
temporarily as low as 2 to 3 SM will occur at most TAF sites.
Gradual decrease in heavy rain potential will occur at most TAF
sites by later today. Thunderstorms are possible with occasional
lightning, but for most sites we handled this with VCTS. MVFR
ceilings should prevail through the TAF period except in northern
Oklahoma where a return to VFR is likely by late afternoon or
evening.
&&
.PREV DISCUSSION... /issued 353 AM CDT Fri Sep 21 2018/
DISCUSSION...
Heavy rainfall event continues to unfold with approaching cold
front, combined with phasing of northern/central plains s/wv trough
and weakening remnants of weak tropical disturbance. Greatest
influence of tropical moisture will remain confined to far southern
portions of Oklahoma and northern Texas late today through tomorrow
given delayed lower level return and advected layered precipitable
water trends. Highest QPF values are expected south of the OKC
metro, down toward Ardmore, Ada, and Durant and primarily from late
this afternoon through Saturday morning. Rainfall totals of 5 to 8
inches certainly appear possible over these areas. With heavier
precipitation ending across western parts of Oklahoma by evening, we
will move the expiration of the Flood Watch up to 00Z this evening
across the western-third or so of Oklahoma. Will keep rest of watch
going and let later shifts adjust as needed. 00Z NAM and last couple
runs of the ECM slow progression of southern wave over northern
Texas, allowing for heavy rainfall to potential last into much of
Saturday across the Red River Valley. Higher probabilities will be
maintained through the day.
In addition to the widespread rainfall, much cooler air will spread
into the region today and tonight. Below average temperatures will
be forecast through the weekend, with temperatures moderating on
Monday ahead of next frontal boundary. An evolving central U.S.
trough will be reflected at surface with passage of cold front on
Tuesday. Along with a downward trend in temperatures, rain chances
will return with this frontal boundary Tuesday into Wednesday. A
more clipper type system progd to dive into the northern plains
Wednesday into Thursday, allowing yet another front to move in late
in the week. This front has the potential to usher in the driest air
we have seen in quite some time, with dewpoints likely to fall into
the 40s over a larger area than currently forecast. With moisture
less abundant by this time, chances for showers and storms appears
lower and will keep pops at or below guidance values.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 59 71 60 / 100 90 40 20
Hobart OK 73 59 73 59 / 100 50 20 10
Wichita Falls TX 77 61 70 62 / 100 90 70 30
Gage OK 71 50 75 54 / 80 0 0 10
Ponca City OK 74 55 76 58 / 90 20 10 10
Durant OK 80 67 71 64 / 100 100 90 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ018>020-023>032-
037>048-050>052.
Flood Watch through this evening for OKZ014>017-021-022-033>036.
TX...Flood Watch through Saturday afternoon for TXZ084>090.
Flood Watch through this evening for TXZ083.
&&
12/11Hazardous weather outlook, Sep 21, 4:59 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 459 AM CDT Fri Sep 21 2018 OKZ004>048-050>052-TXZ083>090-221000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 459 AM CDT Fri Sep 21 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heavy Rainfall and Flooding... Periods of rain will be heavy at times and this could cause flooding of low-lying and poorly drained areas. The greatest chance of flooding or flash flooding will be over the southern half of Oklahoma and north Texas. .Thunderstorms... A few thunderstorms are possible today. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heavy Rainfall and Flooding... Heavy rain chances will continue through Saturday across southern Oklahoma and north Texas. This could cause flooding of low-lying and poorly drained areas. .Thunderstorms... A few thunderstorms are possible Saturday, mainly across southern Oklahoma and north Texas. Low chances of storms will return Monday and continue through next week. Severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:29 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Kiowa, Stephens, Tillman | 31 min |
| Sep 20, 8:09 PM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Sep 20, 8:30 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Sep 20, 9:12 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Sep 20, 9:13 PM CDT | Special Weather Statement | OUN | Dewey | 32 min |
| Sep 20, 9:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Sep 21, 7:57 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston | 3 hr |
| Sep 21, 8:23 AM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 8 hr |
| Sep 21, 8:27 AM CDT | Areal Flood Advisory | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Sep 21, 8:33 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Sep 21, 8:33 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 22 hr |
| Sep 21, 8:35 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 41 hr |
| Sep 21, 8:40 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher | 3 hr |
| Sep 21, 8:54 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Sep 21, 9:22 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Harmon and 5 more | 3 hr |
| Sep 21, 9:45 AM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 8 hr |
| Sep 21, 9:52 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 113 min |
| Sep 21, 10:03 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Murray | 3 hr |
| Sep 21, 10:17 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 3 hr |
| Sep 21, 10:39 AM CDT | Areal Flood Advisory | OUN | Lincoln, Payne | 6 hr |
| Sep 21, 10:49 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Oklahoma | 3 hr |
| Sep 21, 12:00 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall | 3 hr |
| Sep 21, 12:03 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain | 5 hr |
| Sep 21, 12:16 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Sep 21, 12:37 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Stephens | 3 hr |
| Sep 21, 12:50 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 4 hr |
| Sep 21, 12:57 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 6 hr |
| Sep 21, 1:12 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc, Stephens | 7 hr |
| Sep 21, 1:26 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Sep 21, 2:10 PM CDT | River Flood Warning | OUN | Bryan | 3 days |
| Sep 21, 2:12 PM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Sep 21, 2:24 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| Sep 21, 2:29 PM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Sep 21, 2:51 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Sep 21, 3:13 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Sep 21, 3:31 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Stephens | 3 hr |
| Sep 21, 3:48 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 3 hr |
| Sep 21, 4:15 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 4 hr |
| Sep 21, 4:36 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 4 hr |
| Sep 21, 5:06 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Sep 21, 5:18 PM CDT | Areal Flood Warning | OUN | Cleveland, Garvin, McClain | 3 hr |
| Sep 21, 5:25 PM CDT | Areal Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| Sep 21, 5:32 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 3 hr |
| Sep 21, 5:35 PM CDT | Areal Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Sep 21, 5:42 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Sep 21, 6:05 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Sep 21, 6:48 PM CDT | Areal Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Sep 21, 10:28 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Foard, Knox, Wichita and 1 more | 3 hr |
| Sep 21, 10:47 AM CDT | Flash Flood Warning | OUN | Knox | 3 hr |
| Sep 21, 12:46 PM CDT | Flash Flood Warning | OUN | Baylor, Foard, Knox, Wichita, Wilbarger | 3 hr |
| Sep 21, 1:33 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Wichita | 3 hr |
| Sep 21, 2:13 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 48 hr |
| Sep 21, 2:37 PM CDT | River Flood Warning | OUN | Baylor, Knox | 31 hr |
| Sep 21, 3:39 PM CDT | Areal Flood Warning | OUN | Baylor, Knox, Wichita, Wilbarger | 3 hr |
| Sep 21, 4:20 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Wichita | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.